Alert archive / Missouri / Flash Flood Warnings in 1997

Flash Flood Warning 20, NWS Kansas City, MO

June 28, 1997Gentry County, Missouri

NWS Kansas City, MO issued this flash flood warning at Jun 28, 1997, 5:29 AM CDT for Gentry County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 1997, 5:29 AM CDT (10:29 UTC)
Expired
Jun 28, 1997, 8:00 AM CDT
In force
3 hr
Issued by
NWS Kansas City, MO
Area
Whole counties

County Gentry County, MO

The radar

The Pleasant Hill radar (KEAX), 156 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 1997-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 1997-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1281 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1515 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMCI 281029
FFWMCI
MOC075-281300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
URBAN AND SMALL STREAM FLOOD WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
529 AM CDT SAT JUN 28 1997

* URBAN AND SMALL STREAM FLOOD WARNING FOR
    SOUTHWESTERN GENTRY COUNTY - NORTHWEST MISSOURI
 
* UNTIL 800 AM CDT

* SOME STREAMS AND RIVERS AFFECTED
    ISLAND CREEK
    LOST CREEK

* CAUSE AND EFFECT
A SMALL...BUT PERSISTANT AREA OF THUNDERSTORMS HAVE PRODUCED RADAR
ESTIMATED RAINFALL IN EXCESS OF THREE INCHES SINCE 400 AM THIS
MORNING. THIS WILL LIKELY PRODUCE PONDING OF WATER ON ROUTE 48 AND
HIGHWAY 169. THIS WILL ALSO CAUSE SOME STREET FLOODING IN THE
COMMUNITIES OF KING CITY...FORD CITY AND BERLIN.

* FORECAST CONDITIONS
UP TO ANOTHER INCH OR TWO OF RAIN CAN BE EXPECTED THROUGH 630 AM.
THESE STORMS SHOULD MOVE EAST OF THE AREA AND WEAKEN BY 700 AM.

DON'T DRIVE ACROSS FLOODED ROADS!  MOST FLASH FLOOD DEATHS OCCUR IN
AUTOMOBILES.

SMITH
 
 


What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:38 AM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 28, 2:38 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
238 AM CDT SAT JUN 28 1997

DO NOT PLAN ON MAKING ANY SGFNT CHGS TO CRNT FCST ATTM. IR/WV LOOPS SHW
NXT UPR LO MVG NEWRD TWRDS KS/OK BORDER. 88-D DATA SHWS WEAK BNDRY ACR
SW KC METRO AREA AHD OF MAIN SFC BNDRY OVR SE KS. SCT SHWRS/TSTMS
ALREADY DVLPG ALG THIS BNDRY TO NW OF MKC. WILL SLIGHTLY ADJUST POP
GROUP FOR TDY OVR SRN TWO THIRDS OF CWA. WILL PRETTY MUCH STAY WITH ETA
SOLN WHICH HAS BEEN DOING A DECENT JOB WITH SLOW MVMNT OF THESE WEAK
UPR LVL SHRT WVS. BASED ON TIMING OF UPR SYS DO NOT SEE NXT SGFNT THREAT
FOR SHWRS/TSTMS UNTIL ERLY SUN AM THEN ACR ALL OF CWA DURING THE DAY
SUN. WILL LEAVE POPS IN SRN TWO-THIRDS TDY AFT MAKING PREVIOUSLY
MENTIONED ADJUSTMENT. ETA GRIDDED DATA SHWS WEAK UPR LVL DVRGNC CUPLET
SPOKING INTO XTRM NRN MO LTR TDY AND FAN GUIDANCE SHWS POPS NR IRK. DUE
TO LACK OF SGFNT LIFT AND CAP STRENGTH.

.EAX...NONE.

BODNER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 5:02 PM CDTFlash Flood WarningEAXCooper, Pettis118 min
Jun 28, 5:37 PM CDTFlash Flood WarningEAXPettis2 hr
Jun 28, 6:41 PM CDTFlash Flood WarningEAXCarroll2 hr

Nearby

Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.